MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-010
Medical Device Problem Codes Migration or Expulsion of Device (1395); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022 a 10mm amplatzer vascular plug ii was successfully implanted using a 5f non-abbott delivery sheath.Three minutes after the device was deployed the device embolized into the arterial duct, discovered via angiography.Contrast was injected and it was noted that the contrast was still able to pass through the target vessel.The device was removed via transcatheter snare and replaced with a non-abbott device.It was noted that the diameter selection of the device was suitable, but the length was too long, which leads to poor adhesion.The patient remained hemodynamically stable throughout the procedure.The patient is stable and discharged.
 
Event or Problem Description
It was reported that on (b)(6) 2022 a 10mm amplatzer vascular plug ii was successfully implanted using a 5f non-abbott delivery sheath.Three minutes after the device was deployed the device embolized into the arterial duct, discovered via angiography.Contrast was injected and it was noted that the contrast was still able to pass through the target vessel.The device was removed via transcatheter snare and replaced with a non-abbott device.It was noted that the diameter selection of the device was suitable, but the length was too long, which leads to poor adhesion.The patient remained hemodynamically stable throughout the procedure.The patient is stable and discharged.Subsequent to the previously filed report, additional information was received that the date of procedure was (b)(6) 2022.
 
Additional Manufacturer Narrative
An event of device embolization was reported.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.D6a - implant date: updated to (b)(6) 2022.
 
Additional Manufacturer Narrative
An event of residual shunt was reported.The investigation confirmed the device met functional and dimensional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and that the product met all specifications.There were no complaints associated with any other devices from the lot.Information from the field indicated the diameter selection of the device was suitable, but the length was too long, which leads to poor adhesion.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.B3 - date of event - corrected h6.Medical device problem code 1395 migration or expulsion of device removed 4001 patient device interaction problem.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that the date of procedure was (b)(6) 2022, not (b)(6) 2022.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15116087
Report Number2135147-2022-00581
Device Sequence Number14850327
Product Code KRD
UDI-Device Identifier00811806010380
UDI-Public00811806010380
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number9-AVP2-010
Device Catalogue Number9-AVP2-010
Device Lot Number6705631
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer11/10/2022
12/21/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date11/25/2022
01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5F SHEATH.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown